MAUDE Adverse Event Report: DATASCOPE CORP. TRANS-RAY PLUS 7.5FR 35CC IAB WITH ACCESSORIES; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. TRANS-RAY PLUS 7.5FR 35CC IAB WITH ACCESSORIES; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0607
Medical Device Problem Codes Pacing Problem (1439); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Difficult/unable to monitor arterial pressure: difficult/unable to monitor arterial pressure is a condition in which the intra-aortic balloon pump (iabp) cannot obtain a reliable arterial pressure waveform due to issues such as sensor failure (fiber-optic iab calibration failure or disconnection and/or fiber optic break), catheter lumen obstruction (e.G., clot, kink, or lumen damage), setup or equipment problems (e.G., improper zeroing, air bubbles, damping, loose connections), or patient-related factors like low pulse pressure or arrhythmias.In these situations, the arterial signal becomes inaccurate or unusable for safe iabp operation.The difficult/unable to monitor arterial pressure can occur due to one or more of the following factors: blood clot (thrombus) formation within the inner lumen.A break in the inner lumen.A kink in the inner lumen.Fiber-optic iab calibration failure or disconnection.Fiber optic cable break.Fiber optic cable kink.Transducer not zeroed or vented properly.Over-damped or flat arterial pressure waveform due to bubbles or excessive tubing compliance.Loose or incorrect pressure cable connections.Patient condition (low pulse pressure, arrhythmias).Off-label use.Signs of a damped arterial waveform flattened waveform with reduced systolic upstroke.Narrow pulse pressure.Loss of dicrotic notch; rounded appearance.Sluggish response during fast-flush/square-wave testing.These conditions may promote a slow dampened arterial pressure or inability to monitor the arterial pressure.Once any of the factors above take place, the user will no longer be able to transmit accurate arterial pressure waveforms.The ifu instructs users to first establish fiber-optic monitoring by gently preparing and aligning the cable, inserting it into the pump until it clicks, and then initiating pumping to verify augmentation and arterial pressure monitoring, since the fiber-optic sensor provides the primary arterial pressure signal for the sensor iabs.It then recommends optimizing inner-lumen pressure monitoring by aspirating 3 cc of blood, removing all air, using a standard arterial flush system with a 3 cc/hr continuous flush, avoiding blood sampling, keeping tubing short and low-compliance, performing periodic fast flushes, and discontinuing use if aspiration is difficult or the waveform becomes damped.Precautions and signal optimization use 8 ft or less low-compliance tubing.Maintain 300 mmhg flush pressure.Keep all air out of the system.Use room-temperature flush solution.Avoid damping devices and overtightening connections.Clear any blood in tubing with at least 15 seconds of flush.Complaint, risk, and labeling review monthly trending is performed for difficult/unable to monitor arterial pressure events.No capa/scar or complaint-related corrective actions since jan 2023.Per win-01614, dhr review is only required when specific criteria (e.G., suspected manufacturing defect, serious injury, certain countries) are met.Dfmea review identifies several possible contributors (kinks, excessive insertion force, lumen/sensor damage), but all have low severity and occurrence with risk index = 0.Labeling for sensation, transray, sensation plus, and transray plus iabs all appropriately address this failure mode and direct users to ifu steps (iva1-iva4) and iabp help screens.Current assessment shows: the issue is known.Risk remains within acceptable limits.Ifu adequately addresses proper setup and troubleshooting.No evidence of non-conforming or adulterated product release.Overall conclusion difficult/unable to monitor arterial pressure results from a range of user, equipment, or patient factors impacting arterial waveform accuracy.The ifu provides mitigation steps for both fiber-optic and inner-lumen pressure monitoring.Risk management documentation shows this failure mode is addressed, remains within acceptable risk levels, and requires no escalation.No manufacturing-related patterns or capas have been identified since jan 2023.Iab sensor failure: a fiber optic sensor failure in an intra-aortic balloon refers to the malfunction or loss of signal from the fiber optic pressure sensor within the intra-aortic balloon catheter.This sensor is responsible for accurately detecting and transmitting real-time aortic pressure waveforms to the iabp console, which are critical for timing the inflation and deflation of the balloon during cardiac cycles.Causes of a sensor failure: a sensor failure can result from the following: optical sensor kink.Break in sensor.Connector issue.Failure of a sensor can result in the following: 1.Loss or poor pressure waveform.2.Alarm: fiber optic sensor failure / unable to calibrate fiber optic sensor.3.Pump unable to identify the iab sensor as an input source to monitor pressure.Trend and investigation: monthly trend reviews; triggers investigated via capa.Since dec 2023: 1 cr (closed - no capa required); 14 complaints in oct 2024 within expected rate; no safety risk identified.Dhr review required when: serviceable device within 1 year of complaint.Confirmed/alleged manufacturing defect without return.Serious injury/death.Regulatory requirements (e.G., germany, singapore).Risk analysis (dfmea): failure modes include insertion difficulty, lumen/sensor damage, migration causing fiber break.Severity low (2-3), occurrence low (1), risk index 0.Labeling review: ifus for sensation, sensation plus, and transray plus include alarms (iva1-iva4) and precautions for proper connection and alternate pressure source.Conclusion: no escalations required; risk within profile; ifu addresses failure; no non-conforming or counterfeit product identified.
 
Event or Problem Description
It was reported that the transray plus 35cc was used.After the catheter was inserted, the optical sensor pressure was not output and an "iab optical sensor malfunction" alarm sounded.The device module was checked but no problems were found.A broken optical sensor on the catheter side was suspected, so it was replaced with a 35cc one of the same size.No harm to the patient was reported.Infectious disease was reported to the patient, infection not related to our device.There were no difficulties during insertion.There were no noticeable defects in the balloon fiber optics.Condition of aorta was normal.Balloon was inserted on femoral artery using terumo insertion kit.Pump was working correctly.

Brand Name
TRANS-RAY PLUS 7.5FR 35CC IAB WITH ACCESSORIES
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key25822204
Report Number2248146-2026-0001276
Device Sequence Number13365036
Product Code DSP
UDI-Device Identifier10607567111711
UDI-Public(01)10607567111711(17)280703(10)3000487713(11)250703
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122628
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0607
Device Catalogue Number0684-00-0607
Device Lot Number3000487713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2026
Supplement Date Received by Manufacturer08/05/2026
09/01/2026
Initial Report FDA Received Date07/15/2026
Supplement Report FDA Received Date08/05/2026
09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight162 LB